MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542660 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
07/17/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 60-year-old caucasian female patient underwent primary breast augmentation with 375cc mentor siltex round moderate profile and experienced breast implant deflation on her left side postoperatively; diagnosed after physical exam.The patient has consulted with the healthcare professional.As a result, the device was explanted on (b)(6) 2023.
Additional Manufacturer Narrative
On october 25, 2023, mentor became aware that the patient underwent bilateral replacement surgery with catalog number rsz4251s; serial number (b)(6), on the left side, and with catalog number 3504501bc; serial number (b)(6), on the right side on (b)(6) 2023.Field d6b has been updated accordingly.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 23, 2023, the mentor failure analysis lab received the device for evaluation.Paperwork received with the device indicated that the device was explanted on october 7, 2023.Field d6b has been updated on this form accordingly.On october 25, 2023, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the sal siltex rnd diap pkg 375cc returned device.Leak testing was performed, in accordance with mentor procedures, and it identified a tear on the posterior view, measuring approximately 0.7 cm.Microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).